MAUDE Adverse Event Report: STRYKER GMBH T-PLATE HOLES 4/3 LENGTH 48.7MM FOR SCREWS Ø3.5/4.0MM; PLATE, FIXATION, BONE

STRYKER GMBH T-PLATE HOLES 4/3 LENGTH 48.7MM FOR SCREWS Ø3.5/4.0MM; PLATE, FIXATION, BONE
Model Number 621424
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
While tightening the screw to the plate, the screw has passed though the oval hole on the plate.Noticed on x-ray check of screw position.Extra procedure time required to remove and reduce the fracture 45mins.
 
Additional Manufacturer Narrative
The reported event that t-plate holes 4/3 length 48.7mm for screws 3.5/4.0mm was alleged of 'poor fixation' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by inadequate/excessive force during screw insertion.The device inspection revealed the following: the plate as such is slightly deformed.It is also clearly evident through the damages on the plate as well on the screw that far too much mechanical force has caused these damages.The screw had been forced through the plate hole, the damages on the screw and the plate clearly indicate that (see attached image documentation for details).Possibly encountered hard bone.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
T-PLATE HOLES 4/3 LENGTH 48.7MM FOR SCREWS Ø3.5/4.0MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7475055
Report Number0008031020-2018-00333
Device Sequence Number11117088
Product Code HRS
UDI-Device Identifier04546540097644
UDI-Public(01)04546540097644
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K000636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621424
Device Catalogue Number621424
Device Lot NumberL27055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR